Total absolute deviation of job completion times on uniform and unrelated machines

Baruch Mor, Gur Mosheiov*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

Unlike other measures of variation of job completion times considered in scheduling literature, the measure of minimizing total absolute deviation of job completion times (TADC) was shown to have a polynomial time solution on a single machine. It was recently shown to remain polynomially solvable when position-dependent job processing times are assumed. In this paper we further extend these results, and show that minimizing TADC remains polynomial when position-dependent processing times are assumed (i) on uniform and unrelated machines and (ii) for a bicriteria objective consisting of a linear combination of total job completion times and TADC. These extensions are shown to be valid also for the measure of total absolute differences of job waiting times (TADW).

Original languageAmerican English
Pages (from-to)660-665
Number of pages6
JournalComputers and Operations Research
Volume38
Issue number3
DOIs
StatePublished - Mar 2011

Keywords

  • Position-dependent processing times
  • Scheduling
  • Total absolute deviation of job completion times
  • Uniform machines
  • Unrelated machines

Fingerprint

Dive into the research topics of 'Total absolute deviation of job completion times on uniform and unrelated machines'. Together they form a unique fingerprint.

Cite this